Alert archive / Kentucky / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 101, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jul 6, 2016, 5:19 PM EDT for Pulaski County, Wayne County, Kentucky. It was in force for 56 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 6, 2016, 5:19 PM EDT (21:19 UTC)
- Expired
- Jul 6, 2016, 6:15 PM EDT
- In force
- 56 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Pulaski County, KY, Wayne County, KY
The radar
The Louisville radar (KLVX), 147 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 5:33 PM EDT | TSTM WND DMG | Bronston, KY | 1 TREE DOWN ALONG OLD WAITSBORO ROAD |
| Jul 6, 5:33 PM EDT | TSTM WND DMG | Nancy, KY | TREES DOWN ON LANETOWN ROAD |
| Jul 6, 5:37 PM EDT | TSTM WND DMG | Burnside, KY | 1 TREE DOWN ALONG LAKESHORE DRIVE |
| Jul 6, 5:40 PM EDT | TSTM WND DMG | 6 Wsw Somerset, KY | TREES DOWN ALONG HWY 3189. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.3 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1605 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 632 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
646
WUUS53 KJKL 062119
SVRJKL
KYC199-231-062215-
/O.NEW.KJKL.SV.W.0101.160706T2119Z-160706T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
519 PM EDT WED JUL 6 2016
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN PULASKI COUNTY IN SOUTH CENTRAL KENTUCKY...
NORTHERN WAYNE COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 615 PM EDT
* AT 519 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PARNELL...OR
8 MILES NORTHWEST OF MONTICELLO...MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SOMERSET...MONTICELLO...BURNSIDE...PULASKI COUNTY PARK...NAOMI...
FRAZER...DELTA...MILL SPRINGS...GREGORY...FAUBUSH...
SOMERSET PULASKI AIRPORT...BETSEY...KIDDER...
GENERAL BURNSIDE S.P....BRONSTON...DENNEY...PARNELL...NANCY...
STEUBENVILLE AND QUINTON.
THIS INCLUDES KENTUCKY HIGHWAY 80 IN PULASKI COUNTY BETWEEN MILE
MARKERS 18 AND 19.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3692 8496 3695 8495 3696 8492 3695 8490
3700 8484 3705 8491 3708 8491 3710 8453
3679 8465 3688 8503
TIME...MOT...LOC 2119Z 281DEG 23KT 3695 8492
HAIL...<.75IN
WIND...60MPH
$$
GEOGERIAN1 follow-up statement
629
WWUS53 KJKL 062139
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
539 PM EDT WED JUL 6 2016
KYC199-231-062215-
/O.CON.KJKL.SV.W.0101.000000T0000Z-160706T2215Z/
PULASKI KY-WAYNE KY-
539 PM EDT WED JUL 6 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR SOUTHWESTERN PULASKI AND NORTHERN WAYNE COUNTIES...
AT 539 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PARNELL...OR 7
MILES NORTHWEST OF MONTICELLO...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
SOMERSET...MONTICELLO...BURNSIDE...PULASKI COUNTY PARK...NAOMI...
FRAZER...DELTA...MILL SPRINGS...GREGORY...FAUBUSH...
SOMERSET PULASKI AIRPORT...BETSEY...KIDDER...GENERAL BURNSIDE S.P....
BRONSTON...DENNEY...PARNELL...NANCY...STEUBENVILLE AND QUINTON.
THIS INCLUDES KENTUCKY HIGHWAY 80 IN PULASKI COUNTY BETWEEN MILE
MARKERS 18 AND 19.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3696 8492 3695 8490 3700 8484 3705 8491
3708 8491 3710 8453 3679 8465 3688 8503
3692 8496 3695 8495
TIME...MOT...LOC 2139Z 276DEG 31KT 3695 8491
HAIL...<.75IN
WIND...60MPH
$$
GEOGERIANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 3:33 PM EDT, 1 hour 46 minutes earlier.
Area forecast discussion, Jul 6, 3:33 PM EDT, 1 hour 46 minutes before
Area Forecast Discussion National Weather Service Jackson KY 333 PM EDT WED JUL 6 2016 .SHORT TERM...(This evening through Thursday night) Issued at 333 PM EDT WED JUL 6 2016 Convection that was over central Indiana this morning held together as it moved southeast through the day, with the remnants of a broken line now approaching the NW part of the forecast area. Scattered convection has also developed over the northern and western part of the forecast area as the cap that was in place earlier in the day now appears to be breaking. Shear is lacking across the area right now, but surface based CAPE is in excess of 2500 J/kg. So far the strongest storms have remained near and north of the Ohio river...and convective trends in our area have been for showers and storms to begin growing, but then dissipate rather quickly before becoming very strong. Storms should remain rather unorganized for the next several hours but a few strong storms are still possible in our area this evening. A much more significant complex of storms is over western KY, associated with a mid level short wave. This wave is moving east. The 12z runs of the ECMWF, GFS and NAM suggest fairly widespread showers and thunderstorms tonight, but the latest HRRR shows the main convective complex now over western KY moving more to the south. Will carry high rain chances tonight, but the main severe and flash flood threat should remain to our west. This is supported by the latest SPC and WPC outlooks. With the passage of the short wave, only some disorganized convection is expected on Thursday into Thursday night. .LONG TERM...(Friday through Wednesday) Issued at 333 PM EDT WED JUL 6 2016 The models were in decent agreement with the overall large scale weather pattern to begin the extended. The current consensus is centering around a large trough of low pressure that is progged to move slowly eastward across the Great Lakes and into New England over the weekend. Our weather maker would be the surface cold front that will trail from the upper low and across Kentucky, Tennessee, and Arkansas. The issue, initially at least, will be how much moisture will be available for the front to work with, and its distribution along the boundary. At this time, the decision was made to go with isolated to scattered showers and storms Friday and Friday night across the area, accounting for the presence of a slow moving front and moisture feed from the Gulf of Mexico that will interact with the boundary. The showers and storms should taper off during the day on Saturday from north to south as the front sags slowly southward into the Tennessee valley. Based on the latest model guidance, most of eastern Kentucky should be dry Saturday through late Sunday night, as a weak ridge of high pressure settles over a large part of the area. We may see a few showers and storms lingering along the Tennessee border over the weekend, as the front will not be that far south. Our next good push of rain will most likely be Monday through Tuesday night, as the boundary that is forecast to go through our area Friday and Friday night, begins to move back toward us as warm front. This boundary to looks to be a slow mover as well, which would give us rain chances through mid week. The issue once again will be the amount of lift, instability, and moisture that will accompany the front as it moves through. That being said, decided to go once again with fairly low precipitation probabilities, to account for the models lack of agreement. The period is still on track to start off very warm yet again as a stagnant moisture laden air mass is still expected to be in place. Highs on Friday could easily top out in the lower 90s for most locations across eastern Kentucky. The rest of the extended should feature near normal temperatures, with highs generally in the mid to upper 80s each day and lows in the 60s each night. Friday night looks to quite warm and muggy, with lows in the lower 70s on tap. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) ISSUED AT 135 PM EDT WED JUL 6 2016 Isolated showers were developing across the forecast area as of 1735Z. Some of these should develop into thunderstorms by 1830Z. At the same time a broken line of thunderstorms from SW OH extending southwest along the OH river continues to work east. Based on current trends the broken like of thunderstorms should move across the northern part of the forecast area this afternoon. As such, will carry a brief thunderstorm in the SYM TAF this afternoon based on current timing and trends. For the other TAF sites thunder occurrence is much less certain this afternoon so will carry VCTS for the remainder of the day for SJS, JKL, LOZ and SME. A complex of showers and thunderstorms is expected to move across the area late tonight and early Thursday bringing lowering visibility and ceilings. Once this complex passes IFR ceilings should linger into the day on Thursday before gradually improving to MVFR and then eventually VFR Thursday afternoon. && .JKL Watches/Warnings/Advisories... None. && SHORT TERM...SBH LONG TERM...AR AVIATION...SBH
Hazardous weather outlook, Jul 6, 3:53 PM EDT, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 353 PM EDT WED JUL 6 2016 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-071200- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD... IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BROADHEAD... MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON... MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG... BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN... SANDY HOOK...WEST LIBERTY...PAINSVILLE...CAMPTON...SALYERSVILLE... PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...JACKSON...HINDMAN... PIPPA PASSES...BOONEVILLE...HAZARD...MANCHESTER...HYDEN... JENKINS...WHITESBURG...INEZ...COAL RUN...ELKHORN CITY... PIKEVILLE...SOUTH WILLIAMSON 353 PM EDT WED JUL 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS ARE LIKELY. SOME THUNDERSTORMS COULD BECOME STRONG TO SEVERE THIS EVENING WITH LOCALLY DAMAGING WINDS BEING THE MAIN THREAT. IN ADDITION...THUNDERSTORMS COULD BRING LOCALIZED VERY HEAVY RAIN...LEADING TO ISOLATED FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS ARE POSSIBLE AT TIMES FROM THURSDAY THROUGH TUESDAY. SOME THUNDERSTORMS ON FRIDAY AFTERNOON AND EVENING COULD BE STRONG TO SEVERE WITH DAMAGING WINDS AND HEAVY RAIN BEING THE MAIN THREATS. ADDITIONALLY...VERY HUMID CONDITIONS WILL CONTINUE THROUGH THE END OF THE WORK WEEK. ON FRIDAY...HEAT INDICES SHOULD APPROACH OR REACH 100 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY DAMAGING WINDS OR FLOODING TONIGHT. JP/SBH
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 5:33 PM EDT | Special Weather Statement | JKL | Bell | 57 min |
| Jul 6, 5:34 PM EDT | Areal Flood Advisory | JKL | Pulaski, Wayne | 3 hr |
| Jul 6, 5:40 PM EDT | Special Weather Statement | JKL | Pulaski | 35 min |
| Jul 6, 6:01 PM EDT | Special Weather Statement | JKL | McCreary | 29 min |
| Jul 6, 6:07 PM EDT | Special Weather Statement | JKL | Bell, Knox, Whitley | 38 min |
| Jul 6, 6:13 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Knox, Whitley | 47 min |
| Jul 6, 6:14 PM EDT | Special Weather Statement | JKL | Laurel | 31 min |
| Jul 6, 6:20 PM EDT | Special Weather Statement | JKL | Laurel | 25 min |
| Jul 6, 6:39 PM EDT | Special Weather Statement | JKL | Bell, Clay, Jackson, Knox, Laurel, Owsley | 51 min |
| Jul 6, 7:21 PM EDT | Special Weather Statement | JKL | Leslie | 24 min |
| Jul 6, 7:33 PM EDT | Special Weather Statement | JKL | Rowan | 27 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.